Georgia, 2014Tornado and Hail in Georgia, June 5, 2014
June 5, 2014 · NWS FFC · 11 events in 9 counties and zones
A mesoscale convective system pushed through Tennessee early on the 5th, moving into northwest Georgia during the day. While the system itself weakened, it helped to trigger scattered to widespread showers and thunderstorms, several of which became severe with mainly wind damage noted across mainly north Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $164,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective system pushed through Tennessee early on the 5th, moving into northwest Georgia during the day. While the system itself weakened, it helped to trigger scattered to widespread showers and thunderstorms, several of which became severe with mainly wind damage noted across mainly north Georgia. One weak tornado also occurred in Gilmer County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 5, 12:51 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 5, 12:51 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT THU JUN 5 2014
.PREV DISCUSSION... /ISSUED 1150 AM EDT THU JUN 5 2014/
..POTENTIAL FOR COMPLEX OF STRONG TO SEVERE STORMS TO IMPACT WESTERN
PORTIONS OF THE AREA AFTER 7 PM THIS EVENING THEN TRACK FURTHER
SOUTHEAST...
.UPDATE...
MUCH UNCERTAINTY EXISTS WITH STRONG TO SEVERE STORM POTENTIAL LATE
TODAY THROUGH THIS EVENING. WHILE THE HRRR SEEMS TO HAVE THE BEST
HANDLE ON THE MORNING PRECIP LEFTOVERS...THERE LOOKS TO BE LESS
CHANCE FOR AFTERNOON STORMS ACROSS MUCH OF NORTH GEORGIA AND SOME
POTENTIAL FOR PORTIONS OF CENTRAL GEORGIA WHERE CLOUD COVERAGE HAS
NOT EXTENDED AND A MORE UNSTABLE AIRMASS EXISTS. THE MAIN THREAT
LOOKS TO BE WITH THE EVOLUTION OF AN INTENSE MCC CURRENTLY ACROSS
MISSOURI/ARKANSAS AND PROGGED TO REACH NW GA BY ABOUT 23Z THIS
EVENING /GIVEN THE TIMING TOOL/. THE ENVIRONMENT OUT AHEAD OF THE
IMPRESSIVE SYSTEM FAVORS A MORE SOUTHWARD TURN WHICH MAY PEG WEST
CENTRAL PORTIONS OF THE AREA TO HAVE THE BEST CHANCE FOR
STRONG DAMAGING WINDS THIS EVENING. HAVE ADJUSTED POPS TO BE
LIKELY TO HIGH END CHANCE RAMPING UP IN WESTERN PORTIONS FOR THIS
EVENING THEN GRADUALLY DECREASE THROUGH MIDNIGHT. AFOREMENTIONED
CLOUD COVER HAS SIGNIFICANTLY LIMITED TEMPS IN NORTHWEST GA SO
BUMPED DAYTIME MAX VALUES DOWN CONSIDERABLY. PREVIOUS DISCUSSION FOLLOWS...
BAKER
&&
PREV DISCUSSION... /ISSUED 738 AM EDT THU JUN 5 2014/
PREV DISCUSSION... /ISSUED 408 AM EDT THU JUN 5 2014/
.SHORT TERM /TODAY THROUGH FRIDAY/...
DIFFICULT SHORT TERM FORECAST WITH MODERATE UNCERTAINTY REGARDING
A SERIES OF DISTURBANCES SET TO IMPACT THE CWA. CURRENTLY WATCHING
MCS TRACK THROUGH TENNESSEE THIS MORNING...AND ALTHOUGH MUCH OF
THE CONVECTION ACROSS PORTIONS OF WESTERN AND NORTHERN TN REMAIN
ROBUST...BOWING SEGMENT APPROACHING NORTHWEST GEORGIA IS SHOWING
SIGNS OF WEAKENING. AS THIS COMPLEX PUSHES INTO THE STATE...EXPECT
IT TO SPREAD A FEW STRONG STORMS INTO NORTH AND NORTHWEST GEORGIA.
THE MAIN PERIOD OF CONCERN WILL BE 4-8AM...WITH THE ACTIVITY
DIMINISHING TO MAINLY SHOWERS THEREAFTER. SHORT TERM HI-RES MODELS
HAVE NOT PICKED UP ON THE CURRENT ACTIVITY WELL...WITH LOCAL
WRF...NMM...AND ARW RIDDLED WITH TIMING AND POSITION ISSUES.
OVERALL THE HRRR HAS SEEMED TO HAVE THE BEST HANDLE ON THE
SITUATION...SO HAVE PARALLELED ITS SOLUTION THROUGH MID MORNING.
EXPECT AN OVERALL DIMINISHING THREAT OF THUNDERSTORMS THROUGH LATE
MORNING...BUT HAVE KEPT AT LEAST LOW END CHANCE POPS ACROSS THE
MAJORITY OF THE CWA.
AFTERNOON AND EVENING ACTIVITY WILL BE DICTATED BY HOW THE MORNING
WEATHER EVOLVES. A STRONG UPPER LEVEL DISTURBANCE WILL COMBINE
WITH A MOIST AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD
FRONT...RESULTING IN SCATTERED THUNDERSTORMS TODAY. CLOUD COVER
FROM THIS MORNINGS ACTIVITY COULD ACT TO LIMIT DESTABILIZATION...
AND COULD SEE BETTER COVERAGE AND INTENSITY OF STORMS ACROSS
MIDDLE GEORGIA. WITH MODELED MLCAPE OF 2000+ J/KG AND MARGINAL
DEEP LAYER SHEAR...MAIN CONCERNS CONTINUE TO BE LARGE HAIL...DAMAGING
WINDS...AND FREQUENT LIGHTNING WITH THIS ACTIVITY. DAYTIME HEATING
WILL AID IN CONVECTIVE INITIATION...AND BEST CHANCES SHOULD BE
BETWEEN NOON AND MIDNIGHT AS ADDITIONAL UPPER LEVEL ENERGY MOVES
INTO THE STATE. AT THIS TIME SPC HAS KEPT THE SLIGHT RISK AREA
JUST TO OUR WEST OVER NORTH/CENTRAL AL...BUT THE FIVE PERCENT AREA
FOR HAIL AND WIND ENCOMPASS THE MAJORITY...IF NOT ALL...OF THE
CWA. AREAS NORTH OF A HAMILTON TO LOUISVILLE LINE ARE PARTICULARLY
VULNERABLE TO STRONG TO SEVERE STORMS.
ACTIVE PERIOD PERSISTS THROUGH LATE WEEK WITH CONTINUED SHORTWAVE
ACTIVITY IMPACTING THE STATE AGAIN FRIDAY...AND HAVE CONTINUED
WITH GOOD CHANCE POPS ACROSS THE AREA. LARGE HAIL LOOKS TO BE THE
BIGGEST THREAT GIVEN DECENT INSTABILITY AND INFLUENCE OF COLD AIR
ALOFT.
31
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
LONG RANGE MODELS CONTINUE TO SHOW AN ACTIVE WEATHER PATTERN THROUGH
THE EXTENDED PERIODS. FOR SATURDAY... MODELS SHOW AN UPPER
DISTURBANCE PUSHING ACROSS THE OHIO AND TN VALLEYS WHILE A WEAK
FRONTAL BOUNDARY MEANDERS ACROSS THE FORECAST AREA. THIS COUPLED
WITH 1500-2500 J/KG OF CAPE SHOULD HAVE NO TROUBLE SUPPORTING
SCATTERED STORMS ON SATURDAY. CANNOT RULE OUT A FEW OF THESE STORMS
BECOMING STRONG SATURDAY AFTERNOON AND EVENING. ALTHOUGH THE FRONT
PUSHES NORTH BY EARLY SUNDAY IN RESPONSE TO A SURFACE LOW PUSHING
INTO THE MID-UPPER MS VALLEY... A LINGERING MOIST AND UNSTABLE AIR
MASS WILL SUPPORT ISOLATED TO SCATTERED AFTERNOON AND EVENING STORMS
ON SUNDAY... AND POSSIBLY AGAIN ON MONDAY. A LACK OF FRONTAL FOCUS
AND WEAK SHEAR VALUES SUGGEST STORMS ON SUNDAY SHOULD BE THE TYPICAL
DIURNALLY DRIVEN... SUMMER TIME PULSE STORMS... AND REMAIN BELOW
STRONG TO SEVERE LIMITS. ALTHOUGH ECMWF AND GFS SHOW A WEAK FRONTAL
BOUNDARY SAGGING INTO AT LEAST NORTH GA ON MONDAY... THESE MODELS
BEGIN TO DIFFER SIGNIFICANTLY BY MONDAY AFTERNOON AND TUESDAY...
WITH GFS SHOWING A STRONG UPPER DISTURBANCE POSSIBLY ENHANCING STORM
DEVELOPMENT ALONG THE FRONTAL BOUNDARY ACROSS THE AREA ON MONDAY AND
TUESDAY. THE ECMWF SHOWS THE FRONT MEANDERING MAINLY JUST NORTH OF
THE STATE ON MONDAY...THEN LIFTING NORTH BY EARLY TUESDAY AS MONDAYS
DISTURBANCE CUTS OFF OVER THE MID MS VALLEY AND SLOWLY LIFTS OFF TO
THE NE ON WEDNESDAY-THURSDAY. WITH MUCH UNCERTAINTY IN THESE LATER
PERIODS... WILL SHOW CHANCE THUNDERSTORMS EACH AFTERNOON AND EVENING
AS AT MINIMUM... A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE.
OTHERWISE... A MOS BLEND OF TEMPS CONTINUE TO SHOW DAYTIME HIGHS
MOSTLY IN THE MID-UPPER 80S TO LOWER 90S... WHILE LOWS HOLD STEADY
IN THE 60S AND 70S THROUGH THE LONG TERM.
39
&&
.AVIATION...
18Z UPDATE...
INITIAL VFR CONDITIONS WITH POTENTIAL FOR MVFR WITH ANY SHOWER OR STORM
DEVELOPMENT LATE IN AFTERNOON AND EVENING. BEST CHANCE FOR TSRA IS
GENERALLY 00-06Z TONIGHT AS POTENTIAL FOR STRONG COMPLEX OF STORMS
TO PUSH ACROSS AREA FROM NORTHWEST. SOME STRONG WINDS COULD BE
EXPERIENCED ALONG BACKSIDE OF SYSTEM AS WELL BUT CONFIDENCE IS
LOW AT THE MOMENT. WINDS GENERALLY BETWEEN WEST AND NNW AT 10-14
KTS WITH GUSTS TO NEAR 22 KTS THIS AFTERNOON AND SOME GUSTS
POSSIBLE UP UNTIL ABOUT 08Z TONIGHT WITH AFOREMENTIONED STORM
SYSTEM AND STRENGTHENING PRESSURE GRADIENT. STORM CHANCES ON
INCREASE AGAIN FRIDAY MAINLY AFTER 18Z.
//ATL CONFIDENCE...18Z UPDATE...
LOW ON EVENING TSRA AND ENHANCED WIND POTENTIAL OVERNIGHT.
MEDIUM ON ALL ELSE.
BAKER
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 90 69 89 67 / 30 40 40 30
ATLANTA 86 71 88 69 / 30 50 40 30
BLAIRSVILLE 83 62 81 61 / 50 40 40 30
CARTERSVILLE 82 68 88 65 / 50 50 50 30
COLUMBUS 92 73 91 70 / 30 50 40 30
GAINESVILLE 86 69 86 67 / 40 50 40 30
MACON 92 69 91 70 / 50 50 40 30
ROME 84 68 89 66 / 60 60 50 30
PEACHTREE CITY 88 68 89 66 / 30 50 40 30
VIDALIA 92 73 90 72 / 50 40 40 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...31/BAKER
LONG TERM....39
AVIATION...BAKER
Hazardous weather outlook, Jun 5, 1:54 PM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT THU JUN 5 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
254 PM EDT THU JUN 5 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS
MORNING...
...A FEW STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND
EVENING...
WEATHER HAZARDS EXPECTED...
REST OF THIS AFTERNOON AND EVENING ACROSS NORTH AND PARTS OF
CENTRAL GEORGIA... STRONG TO POTENTIALLY DAMAGING WINDS... LARGE
HAIL AND FREQUENT LIGHTNING.
DISCUSSION...
THIS AFTERNOON AND EVENING... A STRONG UPPER LEVEL DISTURBANCE
WILL INTERACT WITH A MOIST AND INCREASINGLY UNSTABLE AIR MASS
AHEAD OF AN APPROACHING COLD FRONT TO PRODUCE SCATTERED
THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. A FEW OF THESE
STORMS COULD BECOME STRONG TO POSSIBLY SEVERE DURING THE MID TO
LATE AFTERNOON AND THROUGH THE EVENING HOURS. THE MAIN THREAT WILL
BE GENERALLY ALONG AND NORTH OF A HAMILTON TO LOUISVILLE
LINE...AND MAINLY BETWEEN 2 PM AND MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A WEAK FRONTAL
BOUNDARY ACROSS THE AREA TO PRODUCE SCATTERED THUNDERSTORMS ON
FRIDAY AND SATURDAY. A FEW OF THESE STORMS COULD BE STRONG IN THE
AFTERNOON AND EVENING.
ALTHOUGH THE FRONT PUSHES NORTH BY SUNDAY... A MOIST AND UNSTABLE
AIR MASS WILL SUPPORT ISOLATED TO SCATTERED AFTERNOON AND EVENING
STORMS ON SUNDAY AND MONDAY.
ANOTHER COLD FRONT WILL PUSH INTO THE STATE ON TUESDAY AND HELP
ENHANCE STORM DEVELOPMENT FOR TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 5, 2:01 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT THU JUN 5 2014
GAZ072-073-084-051930-
301 PM EDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JONES...
WILKINSON AND BALDWIN COUNTIES UNTIL 330 PM EDT...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING...ONE CENTERED 5 MILES
SOUTHEAST OF GRAY THE OTHER JUST EAST OF MILLEDGEVILLE. BOTH STORMS
WERE MOVING SOUTHEAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JONES...WILKINSON AND BALDWIN COUNTIES...
INCLUDING AREAS AROUND BROWNS CROSSING...MOUNTAIN SPRINGS...
GREENBERRY CROSSROADS...CLINTON...JAMES...HADDOCK...GRAY...
ALLENWOOD...MILLEDGEVILLE...HARDWICK...SCOTTSBORO...PANCRAS...
COOPERS...GORDON AND IVEY. RESIDENTS IN THIS AREA SHOULD MOVE
INDOORS.
&&
LAT...LON 3294 8308 3278 8328 3285 8338 3289 8340
3289 8344 3298 8358 3316 8341 3307 8311
3305 8310 3306 8309 3306 8305 3303 8307
3299 8305
TIME...MOT...LOC 1900Z 309DEG 23KT 3296 8342Event by event
9 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.
Hail, Baldwin
- When
- June 5, 2:17 PM EST to 2:22 PM EST
- Where
- Baldwin County, 1.16 mi E of The Colony
- Measured
- 1.5 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 33.000, -83.200
A CoCoRaHS observer reported hail the size of nickels to ping pong balls south-southeast of Milledgeville.
Thunderstorm Wind, Gordon
- When
- June 5, 5:40 PM EST
- Where
- Gordon County, 1.79 mi NE of Oostanaula
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 34.500, -85.000
The public reported that the roof of a church sustained minor damage from winds in Calhoun. Roof panels were torn off the building.
Thunderstorm Wind, Floyd
- When
- June 5, 6:00 PM EST
- Where
- Floyd County, 0.69 mi N of Silver Creek
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.190, -85.170
The Floyd County Emergency Manager reported that at least nine trees were blown down, mostly in the southern part of the county near Lindale.
Thunderstorm Wind, Dade
- When
- June 5, 6:10 PM EST
- Where
- Dade County, Trenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 34.870, -85.500
The Dade County 911 Center reported that a couple of trees were down in Trenton, with several power outages.
Thunderstorm Wind, Polk
- When
- June 5, 6:20 PM EST
- Where
- Polk County, 0.69 mi S of Cedartown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 34.010, -85.250
The Polk County 911 Center reported that six trees were blown down, one on a house, in Cedartown.
Tornado, Gilmer
- When
- June 5, 6:21 PM EST to 6:24 PM EST
- Where
- Gilmer County, 1.27 mi NE of Roundtop to 1.62 mi SW of Ellijay Gilmer Co Ar
- Rating
- EF0
- Path length
- 0.77 mi
- Path width
- 50 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.612, -84.553
A National Weather Service survey team determined that a weak EF-0 tornado touched down just north of Round Top on Old Round Top Road, tracking eastward through the Rolling Meadows subdivision. The tornado nearly paralleled Old Round Top Road. Approximately 20 trees were either snapped or uprooted. A couple of trees were reported to have fallen on a house and some cars.|[06/05/14: Tornado #1, County #1-1, EF0, Gilmer, 2014:008].
Thunderstorm Wind, Gordon
- When
- June 5, 6:50 PM EST
- Where
- Gordon County, 1.79 mi SW of Echota
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 34.500, -84.950
The Gordon County Emergency Manager reported that multiple trees were down. Some power lines down as well, along with vehicle and minor structural damage from falling trees. One woman sustained minor injuries when a tree fell on her car.
Thunderstorm Wind, Forsyth
- When
- June 5, 6:55 PM EST to 7:00 PM EST
- Where
- Forsyth County, 0.9 mi NE of Cumming to 2 mi ESE of Dunn
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.210, -84.140
The Forsyth County Emergency Manager relayed a report of at least six trees and power lines down. At least three roads were closed from falling trees, and the Exit 16 ramp on Georgia Highway 400 was closed because of a power line down.
Thunderstorm Wind, Bibb
- When
- June 5, 10:53 PM EST
- Where
- Bibb County, 1.16 mi W of Avondale
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.680, -83.650
The Macon ASOS measured a wind gust to 51 knots.
Thunderstorm Wind, Bibb
- When
- June 5, 11:00 PM EST
- Where
- Bibb County, 1.38 mi S of Macon H Smart Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 32.810, -83.570
The Bibb County 911 Center reported that several trees and power lines were blown down.
Thunderstorm Wind, Laurens
- When
- June 5, 11:50 PM EST
- Where
- Laurens County, 0.69 mi N of Dublin
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.540, -82.900
The Laurens County 911 Center reported that several trees and power lines were blown down.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Arkansas, June 5 to 9, 20141 death · 2 injured · $1.6 million · EF1 · 65 events
- Damaging Winds in Arkansas, June 5, 20142 deaths · 3 injured · 70 kt wind · 4 events
- Flooding and Hail in Kansas, June 5, 2014$433,000 · 3.25 in hail · 57 events
- Tornadoes and Flash Flood in South Dakota, June 5, 2014$3.0 million · EF0 · 14 events
- Tornado and Damaging Winds in Alabama, June 5, 20142 injured · $3,000 · EF1 · 36 events
- Hail and Damaging Winds in Oklahoma, June 5 to 6, 2014$92,000 · 2.75 in hail · 21 events
- Flash Flood in Virginia, June 5, 2014$200,000 · 1 event
- Tornado and Hail in Nebraska, June 5, 2014EF1 · 10 events
- Hail and Damaging Winds in Arkansas, June 5 to 6, 20142 injured · $12,000 · 1 in hail · 14 events
- Hail and Damaging Winds in North Carolina, June 5, 20141 injured · $4,000 · 1.25 in hail · 22 events
- Flash Flood and Hail in Kansas, June 5, 2014$25,000 · 1.75 in hail · 7 events
- High Wind in Texas, June 5, 2014$32,000 · 67 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522847, 522851, 522850, 522863, 522853, 522849, 522855, 522854, 522860, 522857, 522856.